Alert archive / Montana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 53, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 26, 2012, 12:08 PM MDT for 4 counties in Montana. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2012, 12:08 PM MDT (18:08 UTC)
- Expired
- Jun 26, 2012, 1:15 PM MDT
- In force
- 67 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
Counties Glacier County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 157 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 12:46 PM MDT | TSTM WND GST 55 | 11 W Cut Bank, MT | WIND GUST TO 55 MPH AT 1246 PM AND HEAVY RAINFALL OF 0.70 INCHES MEASURED AT 135 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 11:20 AM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 6.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 20.6
The text
As transmitted, in the capitals the NWS used until 2016.
636
WUUS55 KTFX 261808
SVRTFX
MTC035-073-099-101-261915-
/O.NEW.KTFX.SV.W.0053.120626T1808Z-120626T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1208 PM MDT TUE JUN 26 2012
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GLACIER COUNTY IN NORTH CENTRAL MONTANA...
THIS INCLUDES THE CITY OF CUT BANK...
CENTRAL PONDERA COUNTY IN NORTH CENTRAL MONTANA...
THIS INCLUDES THE CITY OF CONRAD...
NORTHWESTERN TETON COUNTY IN NORTH CENTRAL MONTANA...
EXTREME WEST CENTRAL TOOLE COUNTY IN NORTH CENTRAL MONTANA...
* UNTIL 115 PM MDT
* AT 1205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
NORTH OF KIOWA TO 23 MILES WEST OF CHOTEAU...MOVING NORTHEAST AT 40
MPH.
* LOCATIONS IN THE WARNING INCLUDE BROWNING...CONRAD...CUT BANK...
HEART BUTTE AND VALIER.
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 70 MPH ARE LIKELY WITH
THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM MDT
TUESDAY AFTERNOON FOR NORTHWESTERN MONTANA.
&&
LAT...LON 4900 11257 4805 11185 4781 11260 4873 11345
4901 11275
TIME...MOT...LOC 1808Z 239DEG 34KT 4871 11324 4791 11262
$$2 follow-up statements
594
WWUS55 KTFX 261833
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1233 PM MDT TUE JUN 26 2012
MTC035-073-099-101-261915-
/O.CON.KTFX.SV.W.0053.000000T0000Z-120626T1915Z/
TOOLE MT-TETON MT-GLACIER MT-PONDERA MT-
1233 PM MDT TUE JUN 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM MDT
FOR CENTRAL PONDERA...EASTERN GLACIER...NORTH CENTRAL TETON AND
EXTREME WEST CENTRAL TOOLE COUNTIES...
AT 1230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
BROWNING TO DUPUYER...MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PENDROY
AND VALIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM MDT
TUESDAY AFTERNOON FOR NORTH CENTRAL MONTANA.
&&
LAT...LON 4792 11243 4870 11320 4901 11275 4900 11257
4805 11185
TIME...MOT...LOC 1832Z 239DEG 34KT 4863 11286 4821 11246
$$
BRUSDA952
WWUS55 KTFX 261908
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
108 PM MDT TUE JUN 26 2012
MTC035-073-099-101-261917-
/O.EXP.KTFX.SV.W.0053.000000T0000Z-120626T1915Z/
TOOLE MT-TETON MT-GLACIER MT-PONDERA MT-
108 PM MDT TUE JUN 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PONDERA...EASTERN
GLACIER...NORTH CENTRAL TETON AND EXTREME WEST CENTRAL TOOLE COUNTIES
WILL EXPIRE AT 115 PM MDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT 5 PM THIS AFTERNOON.
LAT...LON 4792 11243 4870 11320 4901 11275 4900 11257
4805 11185
TIME...MOT...LOC 1907Z 239DEG 34KT 4880 11242 4837 11203
$$
BRUSDAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 11:54 AM MDT, 14 minutes earlier.
Area forecast discussion, Jun 26, 11:54 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1154 AM MDT TUE JUN 26 2012 .UPDATE...WENT THROUGH A FEW HOURS OF SEVERE WEATHER EARLIER THIS MORNING BUT ACTIVITY HAS TAPERED OFF AS THE NOCTURNAL MID-LEVEL JET DISSIPATED. AM EXPECTING A FEW MORE HOURS OF GENERALLY QUIET WEATHER BEFORE SEVERE ACTIVITY STARTS UP AGAIN DURING THE EARLY TO MID AFTERNOON HOURS. HAVE UPDATED THE FORECAST/POPS TO REFLECT THIS LULL WITH THE BEST LIKELIHOOD OF SEVERE WEATHER STILL EXPECTED TO BE NORTH AND WEST OF A LINE FROM GREAT FALLS TO HAVRE. FRONTAL PASSAGE ACROSS MY WESTERN CWA IS CURRENTLY EXPECTED TO BE SOMETIME BETWEEN 1 PM AND 3 PM. RED FLAG WARNINGS IN THE SOUTHERN HALF OF THE FORECAST AREA CONTINUE TO LOOK FAVORABLE AND WILL REMAIN IN PLACE. THE HIGH WIND WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT ALSO LOOKS FAVORABLE BUT MAY BE STARTING AN HOUR OR TWO TOO LATE...ALTHOUGH THE SITUATION IS NOT AS CLEAR FOR THE SOUTHERN ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY. FOR NOW WILL LEAVE THE WATCH IN PLACE AND MAKE THE DECISION WITH THE AFTERNOON PACKAGE. MPJ && .AVIATION... UPDATED 1800Z. STRONG COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON BRINGING A WIND SHIFT TO THE WEST WITH GUSTY WEST WINDS. AHEAD OF THE FRONT WINDS ARE LIGHT AND VARIABLE IN A VERY MOIST AND UNSTABLE AIRMASS OVER NORTH CENTRAL MT WITH GUSTY SOUTH WINDS IN A DRY AIRMASS OVER SW MT. STRONG TO SEVERE THUNDERSTORMS ARE LIKELY ALONG THE FRONT FOR AREAS N AND W OF GREAT FALLS WITH ISOLATED ACTIVITY ALONG THE FRONT FURTHER SOUTH. WINDS REMAIN GUSTY THIS EVENING WITH CLEARING BEHIND THE FRONT. A GRADUAL DECREASE IN WINDS IS EXPECTED AFTER MIDNIGHT. HOENISCH && .FIRE WEATHER... RED FLAG WARNINGS REMAIN IN EFFECT FOR ZONE 118 AND MEAGHER COUNTY IN ZONE 117 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES AHEAD OF THE FRONTAL PASSAGE...FROM 10 AM MDT UNTIL 9 PM MDT TUESDAY. SUK && .PREV DISCUSSION... /ISSUED 540 AM MDT TUE JUN 26 2012/ TUESDAY THROUGH THURSDAY...AN ACTIVE CONVECTION PERIOD CONTINUE EARLY INTO THE MORNING TUESDAY AHEAD OF A PACIFIC WEATHER SYSTEM WITH AN ASSOCIATED COLD FRONT THAT WILL MOVE THROUGH THE AREA TUESDAY AFTERNOON. AHEAD OF THE COLD FRONT GUSTY WINDS WILL DEVELOP AND INCREASE IN SPEED STARTING IN SOUTHWEST MONTANA AND CONTINUING ACROSS CENTRAL AND NORTH CENTRAL MONTANA BY MID DAY. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AHEAD OF THE FRONT AND ANOTHER RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONES 110...111...118 AND MEAGHER COUNTY IN FIRE WEATHER ZONE 117. FERGUS COUNTY AND JUDITH BASIN COUNTY WILL ALSO BE CLOSELY MONITORED...BUT CURRENTLY FIRE WEATHER CONDITIONS APPEAR TO REMAIN SLIGHTLY BELOW RED FLAG CRITERIA DUE TO THE THE HIGHER DEW POINTS AHEAD OF THE FRONT. TEMPERATURES WILL BE LIMITED TODAY TO A MAXIMUM VALUES AHEAD OF THE COLD FRONT...WITH COOLER TEMPERATURES PERSISTING BEHIND THE FRONT. A HIGH WIND WATCH REMAINS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY FOR TUESDAY AFTERNOON AND EVENING. WEDNESDAY WILL BE ANOTHER GUSTY DAY ACROSS THE AREA HOWEVER THE COOLER TEMPERATURES SHOULD ALLOW THE HUMIDITY VALUES TO STAY HIGH ENOUGH TO AVOID ANOTHER ROUND OF RED FLAG WARNINGS. WITH THE OVERALL PATTERN OF NEAR ZONAL FLOW FROM THE PACIFIC OFF THE OREGON COAST TEMPERATURES WILL CONTINUE TO REMAIN SLIGHTLY COOLER THAN SEASONAL AVERAGES WEDNESDAY AND THURSDAY... CONDITIONS WILL ALSO REMAIN RELATIVELY DRY ON WEDNESDAY AND THURSDAY WITH PRECIPITATION LIMITED TO THE ROCKY MOUNTAIN FRONT AND OTHER HIGH TERRAIN. A WEAK SHORTWAVE HIGH PRESSURE RIDGE WILL BUILD INTO THE AREA THURSDAY...FURTHER LIMITING PRECIPITATION. SUK THURSDAY NIGHT THROUGH TUESDAY...EXTENDED PERIOD BEGINS WITH DRY CONDITIONS AS UPPER LEVEL RIDGE AXIS MOVES FROM THE CONTINENTAL DIVIDE TO ERN MT LATE THURS INTO FRI. A WEAK DISTURBANCE TRACKS ACROSS SRN ALB/SASK FRI AFTN/EVE BRINGING SOME CLOUDS ACROSS THE HILINE AND CENTRAL MT BUT PRECIP DOES NOT APPEAR LIKELY OTHER THAN A FEW SHOWERS ALONG THE ROCKY MTN FRONT. HIGH PRESSURE RIDGING REDEVELOPS ACROSS OUR REGION FOR THE WEEKEND BRINGING MOSTLY DRY CONDITIONS UNTIL SUN EVE. AT THAT POINT A PACIFIC SHORTWAVE TROF AND ASSOCIATED SURFACE COLD FRONT PUSH IN FROM THE WEST PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS INTO EARLY MON MORNING. THE SYSTEM SHOULD MAKE STEADY EASTWARD PROGRESS ON MON WITH A FEW LINGERING SHOWERS POSSIBLE ALONG THE HILINE. DRY CONDITIONS RETURN ON TUES UNDER WEST-SOUTHWEST FLOW ALOFT. HIGH TEMPERATURES WILL BE IN THE LOW 80S OVER THE CENTRAL AND NORTH CENTRAL COUNTIES WITH UPPER 80S TO LOW 90S EXPECTED OVER THE SOUTHWEST VALLEYS FROM FRI THRU SUN. THE COLD FRONT ARRIVING SUN NIGHT WILL DECREASE TEMPS BACK INTO THE UPPER 70S TO LOW 80S FOR MON AND TUES. WARANAUSKAS && .PRELIMINARY POINT TEMPS/POPS... GTF 74 48 73 48 / 30 10 10 0 CTB 64 46 67 44 / 100 40 10 0 HLN 80 48 75 48 / 20 10 0 0 BZN 82 40 77 42 / 10 0 0 0 WEY 68 38 71 39 / 0 0 0 0 DLN 75 40 76 44 / 10 0 0 0 HVR 81 49 74 46 / 20 20 10 0 LWT 83 44 70 45 / 10 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 4 PM MDT THIS AFTERNOON THROUGH THIS EVENING EASTERN GLACIER...SOUTHERN ROCKY MOUNTAIN FRONT. RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT GALLATIN...MADISON... MEAGHER. HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT NORTHERN ROCKY MOUNTAIN FRONT. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BEAVERHEAD. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BROADWATER... CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...JEFFERSON. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 26, 5:43 AM MDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 543 AM MDT TUE JUN 26 2012 MTZ008-014-015-052>055-271145- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-MEAGHER-GALLATIN- 543 AM MDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ009-010-048-271145- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 543 AM MDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT FOR THE SOUTHERN ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY FROM 4 PM THROUGH MIDNIGHT TONIGHT. A HIGH WIND WARNING IS IN EFFECT FOR THE NORTHERN ROCKY MOUNTAIN FRONT FROM 4 PM TROUGH MIDNIGHT. A FEW STRONG OR POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS THIS MORNING AND EARLY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... REPORTS OF STRONG WINDS...HEAVY RAIN...OR HAIL ARE APPRECIATED.. MTZ011>013-044>047-049>051-271145- HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- 543 AM MDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A FEW STRONG OR POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS THIS MORNING AND EARLY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... REPORTS OF STRONG WINDS...HEAVY RAIN...OR HAIL ARE APPRECIATED.
In the hours before
Local storm report, Jun 26, 9:17 AM MDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
917 AM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HAIL 10 NE BRADY 48.14N 111.69W
06/26/2012 E1.00 INCH PONDERA MT TRAINED SPOTTER
QUARTER SIZED HAIL.
&&
NJLLocal storm report, Jun 26, 9:21 AM MDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
921 AM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HAIL 16 S INVERNESS 48.33N 110.69W
06/26/2012 E1.00 INCH HILL MT TRAINED SPOTTER
QUARTER SIZED HAIL.
&&
NJLLocal storm report, Jun 26, 10:18 AM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
1018 AM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL CONRAD 48.17N 111.95W
06/25/2012 E0.75 INCH PONDERA MT PUBLIC
PENNY SIZED HAIL REPORTED.
0800 PM HAIL BYNUM 47.98N 112.31W
06/25/2012 M0.88 INCH TETON MT TRAINED SPOTTER
TRAINED SPOTTER REPORTED NICKEL SIZED HAIL.
0810 PM HAIL 5 E PENDROY 48.07N 112.20W
06/25/2012 M0.70 INCH TETON MT TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME SIZED HAIL.
0205 AM HAIL 10 S CHINOOK 48.44N 109.23W
06/26/2012 E2.50 INCH BLAINE MT TRAINED SPOTTER
TENNIS BALL SIZED HAIL AND DAMAGE TO VEHICLE
WINDSHIELDS.
0240 AM HAIL 6 WNW HARLEM 48.56N 108.90W
06/26/2012 E1.00 INCH BLAINE MT LAW ENFORCEMENT
0326 AM HAIL 7 SSE HOGELAND 48.76N 108.60W
06/26/2012 E0.25 INCH BLAINE MT TRAINED SPOTTER
0.50 INCHES OF RAIN
0334 AM HAIL 8 WSW FAIRFIELD 47.58N 112.15W
06/26/2012 M1.25 INCH TETON MT TRAINED SPOTTER
QUARTER SIZED HAIL WITH A FEW THE SIZE OF HALF DOLLARS.
0615 AM HAIL 16 S INVERNESS 48.33N 110.69W
06/26/2012 E1.00 INCH HILL MT TRAINED SPOTTER
QUARTER SIZED HAIL.
0625 AM HAIL 14 S INVERNESS 48.36N 110.74W
06/26/2012 M0.70 INCH HILL MT TRAINED SPOTTER
HAIL COVERING THE GROUND WITH A FEW AS BIG AS DIMES.
0705 AM HAIL 10 NE BRADY 48.14N 111.69W
06/26/2012 E1.00 INCH PONDERA MT TRAINED SPOTTER
QUARTER SIZED HAIL.
0720 AM HAIL 7 ESE LEDGER 48.22N 111.69W
06/26/2012 M1.00 INCH PONDERA MT TRAINED SPOTTER
QUARTER SIZED HAIL AND 0.08 INCHES OF RAINFALL.
0730 AM HAIL CHESTER 48.51N 110.97W
06/26/2012 E1.00 INCH LIBERTY MT LAW ENFORCEMENT
QUARTER SIZED HAIL REPORTED IN CHESTER.
0735 AM HAIL 20 N KREMLIN 48.85N 110.15W
06/26/2012 E1.00 INCH HILL MT TRAINED SPOTTER
NICKEL SIZED HAIL WITH A FEW TO QUARTER SIZED.
0815 AM HAIL 17 N HINGHAM 48.80N 110.44W
06/26/2012 E1.25 INCH HILL MT TRAINED SPOTTER
HOLES IN SIDING AND WINDOW BROKEN OUT OF HOUSE DUE TO
WIND DRIVEN HAIL. POWER WENT OUT DURING THE STORM.
0815 AM TSTM WND GST 17 N HINGHAM 48.80N 110.44W
06/26/2012 E60 MPH HILL MT TRAINED SPOTTER
HOLES IN SIDING AND WINDOW BROKEN OUT OF HOUSE DUE TO
WIND DRIVEN HAIL. POWER WENT OUT DURING THE STORM.
0825 AM HAIL 24 N GILDFORD 48.91N 110.31W
06/26/2012 E0.88 INCH HILL MT TRAINED SPOTTER
NICKLE SIZED HAIL AND WINDS OF 40 MPH.
&&
NJLLocal storm report, Jun 26, 10:37 AM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1037 AM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG JOPLIN 48.56N 110.77W
06/26/2012 LIBERTY MT EMERGENCY MNGR
ROOFS BLOWN OFF OF HOMES...POWER POLES DOWN...TREES
DOWN.
&&
NJLSpecial weather statement, Jun 26, 11:36 AM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1136 AM MDT TUE JUN 26 2012 MTZ014-048-049-261800- CENTRAL AND SOUTHERN LEWIS AND CLARK MT-EASTERN TETON MT-SOUTHERN ROCKY MOUNTAIN FRONT MT- 1136 AM MDT TUE JUN 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEWIS AND CLARK AND SOUTHERN TETON COUNTIES UNTIL NOON MDT... AT 1133 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES SOUTHWEST OF AUGUSTA...OR 41 MILES SOUTHWEST OF CHOTEAU...MOVING NORTH AT 40 MPH. WIND GUSTS UP TO 40 MPH AND HAIL UP TO ONE-HALF INCH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL LEWIS AND CLARK COUNTY... RURAL NORTHERN LEWIS AND CLARK COUNTY... RURAL SOUTHERN TETON COUNTY... LAT...LON 4775 11270 4762 11203 4716 11254 4725 11285 TIME...MOT...LOC 1735Z 186DEG 34KT 4734 11268 BLANK
Local storm report, Jun 26, 12:05 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1205 PM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM NON-TSTM WND GST 4 NNE MCALLISTER 45.50N 111.70W
06/26/2012 M64 MPH MADISON MT DEPT OF HIGHWAYS
64 MPH WIND GUST AT NORRIS HILL DOT.
&&
HOENISCHThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:15 PM MDT | Special Weather Statement | TFX | Petroleum | 45 min |
| Jun 25, 6:22 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Pondera, Toole | 38 min |
| Jun 25, 6:31 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Pondera, Teton | 44 min |
| Jun 25, 7:09 PM MDT | Special Weather Statement | TFX | Pondera | 51 min |
| Jun 25, 7:10 PM MDT | Special Weather Statement | TFX | Pondera | 50 min |
| Jun 25, 7:11 PM MDT | Special Weather Statement | TFX | Pondera | 49 min |
| Jun 25, 7:32 PM MDT | Special Weather Statement | TFX | Pondera, Teton, Toole | 58 min |
| Jun 25, 8:17 PM MDT | Special Weather Statement | TFX | Pondera, Toole | 43 min |
| Jun 25, 9:17 PM MDT | Special Weather Statement | TFX | Toole | 43 min |
| Jun 25, 9:23 PM MDT | Special Weather Statement | TFX | Teton | 52 min |
| Jun 25, 9:50 PM MDT | Special Weather Statement | TFX | Pondera, Toole | 40 min |
| Jun 25, 11:05 PM MDT | Special Weather Statement | TFX | Liberty | 40 min |
| Jun 25, 11:41 PM MDT | Special Weather Statement | TFX | Liberty | 49 min |
| Jun 26, 1:30 AM MDT | Special Weather Statement | TFX | Blaine | 45 min |
| Jun 26, 1:43 AM MDT | Special Weather Statement | TFX | 47 min | |
| Jun 26, 1:52 AM MDT | Severe Thunderstorm Warning | TFX | Blaine | 38 min |
| Jun 26, 2:27 AM MDT | Severe Thunderstorm Warning | TFX | Blaine | 48 min |
| Jun 26, 2:30 AM MDT | Special Weather Statement | TFX | Pondera | 45 min |
| Jun 26, 2:34 AM MDT | Special Weather Statement | TFX | Liberty | 41 min |
| Jun 26, 3:06 AM MDT | Severe Thunderstorm Warning | TFX | Glacier, Pondera, Toole | 39 min |
| Jun 26, 3:20 AM MDT | Special Weather Statement | TFX | Teton | 40 min |
| Jun 26, 3:38 AM MDT | Severe Thunderstorm Warning | TFX | Pondera, Teton | 37 min |
| Jun 26, 4:10 AM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Liberty, Pondera, Teton, Toole | 50 min |
| Jun 26, 4:38 AM MDT | Special Weather Statement | TFX | Liberty | 52 min |
| Jun 26, 4:57 AM MDT | High Wind Warning | TFX | 19 hr | |
| Jun 26, 4:58 AM MDT | Special Weather Statement | TFX | Hill | 47 min |
| Jun 26, 5:32 AM MDT | Special Weather Statement | TFX | Hill | 43 min |
| Jun 26, 5:35 AM MDT | Special Weather Statement | TFX | Liberty | 40 min |
| Jun 26, 5:37 AM MDT | Special Weather Statement | TFX | Liberty | 38 min |
| Jun 26, 5:47 AM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill, Liberty | 43 min |
| Jun 26, 6:23 AM MDT | Special Weather Statement | TFX | Toole | 52 min |
| Jun 26, 6:34 AM MDT | Special Weather Statement | TFX | Hill | 41 min |
| Jun 26, 7:01 AM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Liberty, Pondera, Toole | 44 min |
| Jun 26, 7:08 AM MDT | Severe Thunderstorm Warning | TFX | Hill | 52 min |
| Jun 26, 7:13 AM MDT | Severe Thunderstorm Warning | TFX | Liberty, Pondera, Toole | 47 min |
| Jun 26, 7:39 AM MDT | Severe Thunderstorm Warning | TFX | Hill, Liberty, Toole | 66 min |
| Jun 26, 11:16 AM MDT | Severe Thunderstorm Warning | TFX | Glacier, Lewis and Clark, Pondera, Teton | 59 min |
| Jun 26, 11:36 AM MDT | Special Weather Statement | TFX | Lewis and Clark | 24 min |
| Jun 26, 12:22 PM MDT | Special Weather Statement | TFX | Cascade, Teton | 38 min |
| Jun 26, 12:42 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Teton | 63 min |
| Jun 26, 1:14 PM MDT | Special Weather Statement | TFX | Toole | 76 min |
| Jun 26, 1:41 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill | 38 min |
| Jun 26, 1:46 PM MDT | Special Weather Statement | TFX | Liberty | 29 min |
| Jun 26, 2:20 PM MDT | Special Weather Statement | TFX | Hill | 40 min |
| Jun 26, 2:32 PM MDT | Severe Thunderstorm Warning | TFX | Blaine, Hill | 73 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.